Approximation of control problems involving ordinary and impulsive controls

Fabio Camilli; Maurizio Falcone

ESAIM: Control, Optimisation and Calculus of Variations (2010)

  • Volume: 4, page 159-176
  • ISSN: 1292-8119

Abstract

top
In this paper we study an approximation scheme for a class of control problems involving an ordinary control v, an impulsive control u and its derivative u ˙ . Adopting a space-time reparametrization of the problem which adds one variable to the state space we overcome some difficulties connected to the presence of u ˙ . We construct an approximation scheme for that augmented system, prove that it converges to the value function of the augmented problem and establish an error estimates in L∞ for this approximation. Moreover, a characterization of the limit of the discrete optimal controls is given showing that it converges (in a suitable sense) to an optimal control for the continuous problem.

How to cite

top

Camilli, Fabio, and Falcone, Maurizio. "Approximation of control problems involving ordinary and impulsive controls." ESAIM: Control, Optimisation and Calculus of Variations 4 (2010): 159-176. <http://eudml.org/doc/197369>.

@article{Camilli2010,
abstract = { In this paper we study an approximation scheme for a class of control problems involving an ordinary control v, an impulsive control u and its derivative $\dot u$. Adopting a space-time reparametrization of the problem which adds one variable to the state space we overcome some difficulties connected to the presence of $\dot u$. We construct an approximation scheme for that augmented system, prove that it converges to the value function of the augmented problem and establish an error estimates in L∞ for this approximation. Moreover, a characterization of the limit of the discrete optimal controls is given showing that it converges (in a suitable sense) to an optimal control for the continuous problem. },
author = {Camilli, Fabio, Falcone, Maurizio},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Impulsive control; approximation scheme; dynamic programming; viscosity solution; dynamic programming; impulsive controls},
language = {eng},
month = {3},
pages = {159-176},
publisher = {EDP Sciences},
title = {Approximation of control problems involving ordinary and impulsive controls},
url = {http://eudml.org/doc/197369},
volume = {4},
year = {2010},
}

TY - JOUR
AU - Camilli, Fabio
AU - Falcone, Maurizio
TI - Approximation of control problems involving ordinary and impulsive controls
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2010/3//
PB - EDP Sciences
VL - 4
SP - 159
EP - 176
AB - In this paper we study an approximation scheme for a class of control problems involving an ordinary control v, an impulsive control u and its derivative $\dot u$. Adopting a space-time reparametrization of the problem which adds one variable to the state space we overcome some difficulties connected to the presence of $\dot u$. We construct an approximation scheme for that augmented system, prove that it converges to the value function of the augmented problem and establish an error estimates in L∞ for this approximation. Moreover, a characterization of the limit of the discrete optimal controls is given showing that it converges (in a suitable sense) to an optimal control for the continuous problem.
LA - eng
KW - Impulsive control; approximation scheme; dynamic programming; viscosity solution; dynamic programming; impulsive controls
UR - http://eudml.org/doc/197369
ER -

References

top
  1. M. Bardi and I. Capuzzo Dolcetta, Viscosity solutions of Bellman equation and optimal deterministic control theory. Birkhäuser, Boston (1997).  Zbl0890.49011
  2. M. Bardi and M. Falcone, An approximation scheme for the minimum time function. SIAM J. Control Optim.28 (1990) 950-965.  Zbl0723.49024
  3. G. Barles, Deterministic Impulse control problems. SIAM J. Control Optim.23 (1985) 419-432.  Zbl0571.49020
  4. G. Barles and P. Souganidis, Convergence of approximation scheme for fully nonlinear second order equations. Asymptotic Anal.4 (1991) 271-283.  Zbl0729.65077
  5. E. Barron, R. Jensen and J.L. Menaldi, Optimal control and differential games with measures. Nonlinear Anal. TMA21 (1993) 241-268.  Zbl0799.90139
  6. A. Bensoussan and J.L. Lions, Impulse control and quasi-variational inequalities. Gauthier-Villars, Paris (1984).  
  7. Aldo Bressan, Hyperimpulsive motions and controllizable coordinates for Lagrangean systems. Atti Accad. Naz. Lincei, Mem Cl. Sc. Fis. Mat. Natur.19 (1991).  
  8. A. Bressan and F. Rampazzo, Impulsive control systems with commutative vector fields. J. Optim. Th. & Appl.71 (1991) 67-83.  Zbl0793.49014
  9. F. Camilli and M. Falcone, Approximation of optimal control problems with state constraints: estimates and applications, in Nonsmooth analysis and geometric methods in deterministic optimal control (Minneapolis, MN, 1993) Springer, New York (1996) 23-57.  Zbl0860.65055
  10. I. Capuzzo Dolcetta and M. Falcone, Discrete dynamic programming and viscosity solutions of the Bellman equation. Ann. Inst. H.Poincaré Anal. Nonlin.6 (1989) 161-184.  Zbl0674.49028
  11. I. Capuzzo Dolcetta and H. Ishii, Approximate solutions of Bellman equation of deterministic control theory. Appl. Math. Optim.11 (1984) 161-181.  
  12. M.G. Crandall, L.C. Evans and P.L. Lions, Some properties of viscosity solutions of Hamilton-Jacobi equation. Trans. Amer. Math. Soc.282 (1984) 487-502.  Zbl0543.35011
  13. C.W. Clark, F.H. Clarke and G.R. Munro, The optimal exploitation of renewable resource stocks. Econometrica48 (1979) 25-47.  Zbl0396.90026
  14. J.R. Dorroh and G. Ferreyra, Optimal advertising in exponentially decaying markets. J. Optim. Th. & Appl.79 (1993) 219-236.  Zbl0797.90055
  15. _____, A multistate multicontrol problem with unbounded controls. SIAM J. Control Optim.32 (1994) 1322-1331.  Zbl0823.90073
  16. M. Falcone, A numerical approach to the infinite horizon problem. Appl. Math. & Optim.15 (1987) 1-13 and 23 (1991) 213-214.  Zbl0715.49023
  17. M. Falcone, Numerical solution of Dynamic Programming equations, Appendix to M. Bardi and I. Capuzzo Dolcetta, Optimal control and viscosity solutions of Hamilton-Jacobi-Bellman equations. Birkhäuser, Boston (1997).  
  18. W. Fleming and H.M. Soner, Controlled Markov processes and viscosity solutions. Springer-Verlag (1992).  Zbl0773.60070
  19. H. Kushner and P. Dupuis, Numerical methods for stochastic control problems in continuous time. Springer-Verlag (1992).  Zbl0754.65068
  20. J.P. Marec, Optimal space trajectories. Elsevier (1979).  Zbl0435.70029
  21. B.M. Miller, Generalized solutions of nonlinear optimization problems with impulse control I, II. Automat. Remote Control55 (1995).  
  22. , Dynamic programming for nonlinear systems driven by ordinary and impulsive controls. SIAM J. Control Optim.34 (1996) 199-225.  Zbl0843.49021
  23. M. Motta and F. Rampazzo, Space-time trajectories of nonlinear system driven by ordinary and impulsive controls. Differential and Integral Equations8 (1995) 269-288.  Zbl0925.93383
  24. F. Rampazzo, On the Riemannian Structure of a Lagrangian system and the problem of adding time-dependent constraints as controls. Eur. J. Mech. A/Solids 10 (1991) 405-431.  Zbl0769.70020
  25. E. Rouy, Numerical approximation of viscosity solutions of first-order Hamilton-Jacobi equations with Neumann type boundary conditions. Math. Meth. Appl. Sci.2 (1992) 357-374.  Zbl0764.65052
  26. P. Souganidis, Approximation schemes for viscosity solutions of Hamilton-Jacobi equations. J. Diff. Eq.57 1-43.  Zbl0536.70020

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.